Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 187, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 15, 2009, 3:32 PM CST for Dallas County, Missouri. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2009, 3:32 PM CST (21:32 UTC)
- Expired
- Nov 15, 2009, 9:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Dallas County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 3:47 PM CST | FLASH FLOOD | 7 Ene Tunas, MO | A MAN DIED SUNDAY AFTERNOON AFTER ATTEMPTING TO CROSS AB CREEK WHILE DRIVING ON PRIVATE PROPERTY APPROXIMATELY 1.5 MILES NORTH OF CELT IN EXTREME NORTHEAST DALLAS COUNTY. |
| Nov 15, 7:00 PM CST | FLASH FLOOD | 4 Nw Buffalo, MO | RT C WEST OF HWY 65 CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 152132
FFWSGF
MOC059-160300-
/O.NEW.KSGF.FF.W.0187.091115T2132Z-091116T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CST SUN NOV 15 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 PM CST.
* AT 326 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED
THAT TWO TO THREE INCHES OF RAINFALL WITH LOCALLY HEAVIER
AMOUNTS HAD FALLEN ACROSS THE WARNED AREA THROUGH 330 PM
THIS AFTERNOON. ADDITIONAL LIGHT TO MODERATE RAINFALL WILL
CONTINUE TO BE POSSIBLE ACROSS THE WARNED AREA THROUGH MUCH OF
THE EVENING HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
ROUTE HH...1 MILE EAST OF URBANA...
ROUTE E AT THE NIANGUA RIVER SOUTHEAST OF TUNAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3773 9286 3772 9285 3765 9286 3765 9318
3773 9318 3773 9320 3790 9319 3789 9286
$$
WISE2 follow-up statements
000
WGUS73 KSGF 160018
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CST SUN NOV 15 2009
MOC059-160300-
/O.CON.KSGF.FF.W.0187.000000T0000Z-091116T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS MO-
618 PM CST SUN NOV 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHERN DALLAS COUNTY...
AT 611 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT TWO TO THREE INCHES OF RAINFALL HAD FALLEN ACROSS THE WARNED
AREA THROUGH 6 PM THIS EVENING. THE HEAVY RAINFALL THAT OCCURRED
OVER THE AREA THIS AFTERNOON HAS MOVED OUT OF THE WARNED
AREA...HOWEVER ADDITIONAL LIGHT TO MODERATE RAINFALL WILL CONTINUE
TO BE POSSIBLE ACROSS THE WARNED AREA THROUGH THE EVENING HOURS.
ADDITIONAL RAINFALL AMOUNTS SHOULD GENERAL REMAIN BELOW A QUARTER OF
AN INCH THROUGH 9 PM THIS EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
ROUTE HH...1 MILE EAST OF URBANA...
ROUTE BB AT CAHOOCHIE CREEK NORTHEAST OF URBANA...
ROUTE E AT THE NIANGUA RIVER SOUTHEAST OF TUNAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3773 9286 3772 9285 3765 9286 3765 9318
3773 9318 3773 9320 3790 9319 3789 9286
$$
WISE000
WGUS73 KSGF 160255
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CST SUN NOV 15 2009
MOC059-160305-
/O.EXP.KSGF.FF.W.0187.000000T0000Z-091116T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS MO-
855 PM CST SUN NOV 15 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CST FOR NORTHERN
DALLAS COUNTY...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...HOWEVER
RESIDUAL FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS WILL
LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS. THEREFORE A FLOOD
WARNING HAS BEEN ISSUED UNTIL 9 AM MONDAY MORNING FOR THE WARNED
AREA...WHICH REPLACES THIS FLASH FLOOD WARNING. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3773 9286 3772 9285 3765 9286 3765 9318
3773 9318 3773 9320 3790 9319 3789 9286
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 3:18 PM CST, 14 minutes earlier.
Area forecast discussion, Nov 15, 3:18 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CST SUN NOV 15 2009
.DISCUSSION...
RAIN AND EMBEDDED THUNDERSTORMS DEVELOPED LAST NIGHT ON THE COLD
SIDE OF A FRONTAL BOUNDARY THAT NOW EXTENDS FROM SOUTHERN IL INTO
FAR NW AR. TEMPERATURES MADE IT INTO THE 70S AT KUNO/WEST
PLAINS/POMONA THIS AFTERNOON...BUT ARE ONLY IN THE 40S OVER
CENTRAL MO/SE KS. EARLIER...MODERATE RAINFALL RATES WITH LOCALLY
HEAVIER AMOUNTS IN TRAINING OCCURRED WHERE ISENTROPIC LIFT WAS
MAXIMIZED WITH THE STRONGEST LOW LEVEL FLOW UP AND OVER THE
FRONTAL/BAROCLINIC ZONE. THE LOW LEVEL FLOW HAS WEAKENED SOMEWHAT
OVER THE PAST THREE HOURS AND CLOUD TOPS HAVE WARMED...HOWEVER
LOCAL TRAINING OF CONVECTIVE ELEMENTS WILL CONTINUE TO BE
POSSIBLE. THE POTENTIAL IS THAT WE WILL CONTINUE TO SEE THIS
TONIGHT AS THE FRONT GRADUALLY SHIFTS EAST THROUGH THE MO OZARKS.
HAVE ISSUED A FLOOD WATCH THROUGH MIDDAY TOMORROW FOR THIS REASON.
WEAK INSTABILITY WILL ALSO EXIST OVER FAR SOUTHERN MO THROUGH EARLY
EVENING WITH THE POTENTIAL FOR SOMEWHAT DEEPER UPDRAFTS AND
LOCALLY HEAVIER RAIN.
UPPER LOW OVER CO/NORTHERN NM WILL CONTINUE TO MOVE EAST SLOWLY.
DRY SLOT AHEAD OF THE IS EXPECTED TO SHUNT HEAVIER CONVECTIVE WARM
AIR ADVECTION RAINFALL TO THE EAST BY MONDAY MORNING. THERE IS
FAIRLY GOOD AGREEMENT THAT UPPER LOW CENTER WILL MOVE TO THE
SOUTHERN MO OZARKS BY 12Z TUE BEFORE TURNING SLOWLY NORTH UP THE
MS RIVER VLY/EASTERN MO ON WED/THU. WITH COLDER NIGHTTIME SFC
TEMPERATURES MONDAY NIGHT...FCST SOUNDING WOULD SUPPORT SOME
LIGHT WET SNOW AT TIMES IF WE CAN GET SUFFICIENTLY DEEP MOISTURE
TO GET DENDRITIC/ICE CRYSTAL FORMATION PROCESSES GOING. THREE
HOURLY MOS TEMPERATURES WOULDNT SUPPORT ANY SIGNIFICANT
ACCUMULATION...JUST MORE OF A GEE WHIZ TYPE OF THING.
UNSETTLED...LIGHT RAIN/CLOUDY/COLD WEATHER WILL CONTINUE THROUGH
WED BEFORE THE UPPER LOW LIFTS OUT.
EXTENDED FORECAST THURSDAY THROUGH NEXT SUNDAY...ACTUALLY HAVE
DECENT AGREEMENT WITH THE GFS AND ECMWF THROUGH THIS PERIOD (JUST
SOME TIMING ISSUES). THE UPPER LEVEL LOW NOW MOVING INTO THE
FORECAST AREA WILL FINALLY LIFT NORTH...MOVING THROUGH THE WESTERN
GREAT LAKES THU. PATTERN TRANSITIONS TO A MORE ZONAL FLOW DURING
THIS TIME. ONE FAIRLY WEAK SHORTWAVE IS EXPECT TO MOVE THROUGH THE
AREA LATE THU/FRI WITH ONLY A WEAK SFC TROUGH/SFC LOW DEPICTED.
COULD SEE SOME VERY LIGHT PRECIP WITH THIS...BUT A MUCH STRONGER
SHORTWAVE IS EXPECTED TO MOVE INTO OR THROUGH THE PLAINS BY SAT AND
SUNDAY WITH A MORE SIGNIFICANT FROPA. HAVE CHANCES FOR PRECIP/TSTMS
DURING THIS TIME. DSA
&&
.AVIATION...
FOR THE 18Z TAFS...STORM SYSTEM NOW BECOMING FIRMLY ENTRENCHED
ACROSS THE OZARKS REGION WITH MVFR AND IFR CONDITIONS TO PREVAIL
THROUGH THE FORECAST PERIOD. EXPECT VISIBILITIES AND CEILINGS TO
FALL TO IFR LEVELS THIS AFTERNOON AS THE SYSTEM SLOWLY SHIFTS EAST.
SOME EMBEDDED CONVECTIVE ELEMENTS WILL ALSO BE POSSIBLE WITH THE
HEAVIEST RAIN BANDS THOUGH EXPECT THUNDERSTORMS TO BE ISOLATED IN
NATURE.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>096-101>105.
KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Nov 15, 12:45 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CST SUN NOV 15 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF HEAVY RAIN ALONG WITH THE POTENTIAL OF LOCALIZED FLOODING WILL BE POSSIBLE THROUGH MONDAY. SOME ISOLATED THUNDERSTORMS WILL ALSO OCCUR BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVIER RAINFALL IS EXPECTED TO TAPER OFF BY MIDDAY MONDAY. HOWEVER..SOME RESIDUAL FLOODING IS EXPECTED TO CONTINUE INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Nov 15, 1:12 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CST SUN NOV 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN WACO 37.25N 94.60W
11/15/2009 E1.75 INCH JASPER MO CO-OP OBSERVER
COOPERATIVE WEATHER OBSERVER NOTED SEVERAL LOCAL COUNTY
ROADS IN THE WACO AND ASBURY AREA HAD 3-4 INCHES OF WATER
FLOWING OVER THEM BUT WERE STILL PASSABLE.
&&
DSALocal storm report, Nov 15, 2:48 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CST SUN NOV 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLASH FLOOD CAMDENTON 38.01N 92.74W
11/15/2009 CAMDEN MO EMERGENCY MNGR
FLOODING ACROSS MANY LOW WATER AREAS IN THE COUNTY.
&&
JCOLUCCILocal storm report, Nov 15, 2:50 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CST SUN NOV 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD VERSAILLES 38.43N 92.84W
11/15/2009 MORGAN MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSING ACROSS THE COUNTY ARE FLOODED
AND IMPASSABLE.
&&
HATCHLocal storm report, Nov 15, 2:55 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CST SUN NOV 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD ELDON 38.35N 92.58W
11/15/2009 MILLER MO LAW ENFORCEMENT
SEVERAL LOW WATER ROADS AND BRIDGES ARE WATER COVERED AND
IMPASSABLE.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 10:06 AM CST | Flash Flood Warning | SGF | Morgan | 6 hr |
| Nov 15, 11:52 AM CST | Flash Flood Warning | SGF | Miller | 4 hr |
| Nov 15, 12:46 PM CST | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 18 hr |
| Nov 15, 12:47 PM CST | Flash Flood Warning | SGF | Benton | 3 hr |
| Nov 15, 1:02 PM CST | Flash Flood Warning | SGF | Barton, Cedar, Jasper, St. Clair, Vernon | 3 hr |
| Nov 15, 2:47 PM CST | Flash Flood Warning | SGF | Camden | 6 hr |
| Nov 15, 3:45 PM CST | Areal Flood Warning | SGF | Barton, Benton, Cedar, Jasper, Miller, Morgan and 2 more | 6 hr |
| Nov 15, 5:38 PM CST | River Flood Warning | SGF | Cedar | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.